Hi....my skin got exposed to sun so much about 03 months ago. After about a week, my face started to peel and then formed some whitish patches on cheeks and around mouth. I went to a dermatologist and she diagnosed as it is sun burn patches and she prescribed me to use Cetaphill face wash and Momate cream. I've been using them for about two months now and I note that the improvement is very slow. I need to know whether sun burn patches are going to be there forever? and how long it usually takes to recover them. Please help me with some advises since I'm embarrassed to face people with these patches on my face. Will the face wash and the cream I use now will help me to get over the problem? or are there any better solutions for this?? PLEASE HELP!
These white patches can be due to post inflammatory hypopigmentation, pityriasis alba or pityriasis versicolor. Pityriasis versicolor is caused by an overgrowth of a yeast fungus and are found mainly on sun exposed areas. Pityriasis alba is a common hypopigmented dermatitis.This is a self-limited disorder that usually resolves by adulthood.Severe cases may benefit by Psoralen plus ultraviolet light A photochemotherapy (PUVA).
You need to get it evaluated from a dermatologist to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I went to see my doctor, she suggested that I should stop using all my creams, shampoo and cosmetics for a while. She prescribed another shampoo and another cream to be applied on patches.
I hope this will hep me out this time. According to what u explained, is it something very small??
Hi doctor, It is been a while since the last time i went to my dermatologist. some white patches tend to disappear slowly but the patch next to my lip is still the same. I'm worried since people who see me keep asking what is wrong with my face which makes me so uncomfortable.
What should I do now? should I go to my doctor again? Does it usually take a long time to cure the patches? It is only one month since the last time went to my doctor. Should I wait a little longer before I get an appointment again?
Please advise me!
In case of pityriasis versicolor, Most patient think the treatment has not worked if their pale patches do not disappear straight away. They should be warned in advance that the patches will take a long time to disappear and the treatment does not equate with disappearance.
For widespread or stubborn infections, itraconazole tablets have shown good results in curative aspects, but avoid its interaction with other drugs like antacids, astemizole, phenytoin and rifampicin.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.